Louisiana, 2005Tornado in Louisiana, April 5, 2005
April 5, 2005 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 10:00 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 5, 10:00 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 5 2005
.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE
SEVERE THUNDERSTORM WATCH NUMBER 127.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 75 55 70 / 70 30 10 10
MLU 63 74 55 69 / 70 50 20 10
DEQ 57 72 48 67 / 70 50 20 10
TXK 59 74 54 67 / 70 50 20 10
ELD 62 74 53 68 / 70 50 20 10
TYR 58 75 52 70 / 70 10 10 10
GGG 60 75 53 70 / 70 10 10 10
LFK 61 80 52 73 / 70 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, Apr 5, 11:00 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 5, 10:00 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL TIMPSON 31.91N 94.40W
04/05/2005 1.00 INCH SHELBY TX BROADCAST MEDIA
QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON
&&
15Local storm report, Apr 5, 10:12 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG GALLATIN 31.90N 95.15W
04/05/2005 CHEROKEE TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN GALLATIN
&&
15Local storm report, Apr 5, 10:43 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM LIGHTNING PLAIN DEALING 32.91N 93.70W
04/05/2005 BOSSIER LA LAW ENFORCEMENT
LIGHTNING FROM A THUNDERSTORM CAUSED A HOUSE FIRE IN
PLAIN DEALING. UNKNOWN INJURIES AT THIS TIME.
1130 PM HAIL PLAIN DEALING 32.91N 93.70W
04/05/2005 1.00 INCH BOSSIER LA BROADCAST MEDIA
1135 PM HAIL NACOGDOCHES 31.61N 94.65W
04/05/2005 1.75 INCH NACOGDOCHES TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL FELL IN THE CITY OF NACOGDOCHES
&&
15Special weather statement, Apr 5, 10:45 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE APR 5 2005
ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150-
060505-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HOWARD-LITTLE RIVER-
MCCURTAIN-MORRIS-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UPSHUR-WOOD-
1145 PM CDT TUE APR 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND
NORTHEAST TEXAS...GENERALLY ALONG AND TO THE WEST OF A HOPE
TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...
AND RUSK TEXAS LINE...
SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HOWARD...LITTLE RIVER...
IN NORTHEAST TEXAS...
RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...
CAMP...WOOD...UPSHUR...SMITH...GREGG...
ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-151>153-165-060900-
ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD-
LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-UNION AR-
WEBSTER-
1145 PM CDT TUE APR 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM
CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND PARTS OF
EAST TEXAS...ALONG AND TO THE EAST OF A HOPE TO TEXARKANA
ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...AND RUSK
TEXAS LINE...
SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR
THE FOLLOWING COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...
NEVADA...UNION...
IN NORTHEAST TEXAS...
ANGELINA...CHEROKEE...HARRISON...MARION...
NACOGDOCHES...PANOLA...RUSK...SHELBY...
IN NORTHWEST LOUISIANA...
BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER...
AT 1145 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A
LINE FROM NEAR PRESCOTT TO STAMPS...AND BRADLEY ARKANSAS...
AND PLAIN DEALING TO SHREVEPORT AND LONGSTREET LOUISIANA...
AND THE TO TIMPSON AND NACOGDOCHES TEXAS. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL
SIZE IN EAST TEXAS TO ONE INCH DIAMETER SIZE IN NORTHWEST LOUISIANA
...AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST ARKANSAS.
06
Local storm report, Apr 5, 10:48 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM LIGHTNING LOCKESBURG 33.97N 94.17W
04/05/2005 SEVIER AR LAW ENFORCEMENT
HOUSE FIRE CAUSED BY LIGHTNING IN LOCKESBURG. HOUSE
BURNED TO THE GROUND. NO INJURIES.
&&
15Local storm report, Apr 5, 11:15 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 10 E MANSFIELD 32.03N 93.53W
04/05/2005 0.75 INCH DE SOTO LA STORM CHASER
&&
MBERRYTornado, Webster
- When
- April 5, 11:21 PM CST to 11:30 PM CST
- Where
- Webster County, 3 mi S of Heflin
- Rating
- F1
- Path length
- 1 mi
- Path width
- 300 yd
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.400, -93.267
This was a continuation of the tornado that first formed 4 miles SW of Fryeburg...and then crossed into extreme southern Webster Parish. This storm destroyed two mobile homes and damaged four other homes along with uprooting or snapping several trees along its path. Several power poles were alsodowned.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 5, 2005$65 million · F1 · 62 events
- Tornado in Louisiana, April 5, 20051 injured · $300,000 · F1 · 1 event
- Flash Flood and Flood in Texas, April 5, 2005$89,000 · 2.75 in hail · 57 events
- Tornadoes and Flash Flood in Kansas, April 5, 2005$825,000 · F0 · 6 events
- Blizzard in Colorado, April 5, 2005$250,000 · 2 events
- Lightning Strike in Arkansas, April 5, 2005$125,000 · 1 event
- Tornadoes and Hail in Kansas, April 5, 2005F1 · 14 events
- Lightning Strike in Louisiana, April 5, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, April 5, 2005$30,000 · 58 kt wind · 5 events
- Tornado in Louisiana, April 5, 2005F1 · 1 event
- High Wind in Oklahoma, April 5, 200556 kt wind · 16 events
- Hail and Damaging Winds in Oklahoma, April 5, 20051.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481284.